MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® VANC VANCOMYCIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® VANC VANCOMYCIN FLEX® REAGENT CARTRIDGE
Catalog Number K4086 SMN 10445128
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the customer care center about abnormal assay flags obtained with the individual patient sample and discordant elevated result obtained upon dilution of the sample.A siemens headquarters support center (hsc) representative evaluated the instrument data logs and the information provided.Hsc has reviewed the data and observed abnormal assay flags indicating the result monitor expected absorbance/kcount was not met for a specific cuvette.Per the dimension vista operator's guide, results flagged for abnormal assay cannot be reported.Result monitor b for vanc measures nonspecific binding, which checks for aggregation when particles and samples are present without antibody, and flags at factor of 1.5 above mean.Nonspecific binding may be caused by a specific specimen that causes nonspecific agglutination of the particle or instability of the particle reagent.Diluting the sample will also dilute the interferent causing nonspecific binding.Siemens has been informed that the patient has been found to have two paraproteins.Hsc concluded that an interfering substance in the patient samples caused nonspecific agglutination of the vanc particle reagent which resulted in falsely elevated results.The system flagged the samples appropriately and is working as intended.The customer stated that quality control recoveries were within laboratory acceptance ranges.The device is performing within specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant falsely elevated vancomycin (vanc) result was obtained on a patient sample on the dimension vista 1500 instrument.The result was reported to the physician who questioned the result.There are no known reports of patient intervention or adverse health consequences due to the discordant falsely elevated vanc result.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® VANC VANCOMYCIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6868161
Report Number2517506-2017-00709
Device Sequence Number873514
Product Code LEH
UDI-Device Identifier00842768015533
UDI-Public00842768015533
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2018
Device Catalogue NumberK4086 SMN 10445128
Device Lot Number17016BC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2017
Initial Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR